MAUDE Adverse Event Report: HALYARD HEALTH MICROCUFF* ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.5 MM ORAL/NASAL MAGILL; P MICROCUFF ENDOTRACHEAL TUBES

HALYARD HEALTH MICROCUFF* ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.5 MM ORAL/NASAL MAGILL; P MICROCUFF ENDOTRACHEAL TUBES
Model Number 35112
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 19-sep-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that the endotracheal tube became occluded with tracheal secretions.Twelve hours after surgery, an intensive care unit nurse felt that there was something wrong with the gas exchange in the patient.The nurse and a doctor investigated the nurse and found the occlusion.Per additional information received 4 sep 2017, the patient did not require medical intervention, other than extubation and re-intubation.The patient had been in the intensive care unit for a while before the surgery.The appropriate endotracheal tube size for the patient was 3.0 mm, however the doctor used a 3.5 mm tube because of the patient's secretions.There were no issues during the surgery.No further information has been provided at this time.
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.The device history record for um6032xxx was reviewed and the product was produced according to product specifications.One used sample was returned for evaluation.The sample was received clean, without any biological material.Visual inspection did not reveal any abnormalities of the sample.The balloon cuff was inflated and deflated, and there were no issues noted with balloon performance.The tip of the endotracheal tube was examined and no damage, sharp edges, or anything unusual that would lead to the reported incident were noted.The reported event could not be confirmed.No root cause could be determined.All information reasonably known as of 28-nov-17 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
P MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6887640
Report Number9611594-2017-00130
Device Sequence Number809255
Product Code BTR
UDI-Device Identifier10680651351125
UDI-Public10680651351125
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date02/01/2021
Device Model Number35112
Device Catalogue Number991035112
Device Lot NumberUM6032XXX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2017
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date11/29/2017
Patient Sequence Number1